Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Memphis, TN

March 1, 2007Lee County, Prentiss County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2007, 1:19 AM CST for Lee County, Prentiss County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 1:19 AM CST (07:19 UTC)
Expired
Mar 1, 2007, 1:45 AM CST
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lee County, MS, Prentiss County, MS

The radar

The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 1:05 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 010719
SVRMEG
MSC081-117-010745-
/O.NEW.KMEG.SV.W.0009.070301T0719Z-070301T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 145 AM CST

* AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF TUPELO...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALTILLO...
  BLAIR...GUNTOWN...PRATTS FRIENDSHIP...BALDWYN...WHEELER...
  BOONEVILLE...THRASHERS AND BURTON.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3436 8891 3424 8874 3468 8824 3483 8845

$$
1 follow-up statement
000 
WWUS54 KMEG 010742
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 AM CST THU MAR 1 2007

MSC081-117-010752-
/O.EXP.KMEG.SV.W.0009.000000T0000Z-070301T0745Z/
PRENTISS MS-LEE MS-
142 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEE AND PRENTISS COUNTIES
EXPIRES AT 145 AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH 
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.

.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3436 8891 3424 8874 3468 8824 3483 8845

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 10:03 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 28, 10:03 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 PM CST WED FEB 28 2007

.UPDATE...

ELEVATED SHOWERS ARE BEGINNING TO DEVELOP ACROSS ARKANSAS. A
STRONG UPPER LEVEL TROF WILL BECOME NEGATIVELY TILTED OVER THE
SOUTH CENTRAL PLAINS BY MORNING. STRONGLY DIFFULENT FLOW ACROSS
THE LOWER MISSISSIPPI VALLEY WILL HELP CREATE PLENTY OF UPWARD
MOTION ACROSS THE MID SOUTH. THIS INCREASING UPWARD MOTION
COMBINED WITH STRONG LOW LEVEL MOISTURE ADVECTION WILL RESULT IN
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE MID SOUTH
OVERNIGHT. STEEP MID LEVEL LAPSE RATES COULD RESULT IN LARGE HAIL
IN SOME OF THE THUNDERSTORMS AFTER MIDNIGHT.

A 990 MB LOW PRESSURE CENTER OVER NORTHERN OKLAHOMA WILL LIFT
NORTHEAST AND INTENSIFY OVERNIGHT AS A COLD FRONT BEGINS TO
SHIFT EAST. MOISTURE RETURN CONTINUES OVER THE ARKLATEX THIS
EVENING WITH 60 DEGREE DEWPOINTS REACHING INTO SOUTHWEST ARKANSAS
CREATING AN AXIS OF INSTABILITY. BY MORNING THE COLD FRONT WILL BE
PUSHING INTO WESTERN ARKANSAS AND THE INSTABILITY AXIS...WITH
500-1000 J/KG OF MLCAPE...WILL MOVE EAST IN ADVANCE OF THE FRONT.
THIS INSTABILITY AXIS COMBINED WITH TREMENDOUS LOW LEVEL WIND
SHEAR...0-1KM HELICITY VALUES OVER 300 M2/S2...WILL RESULT IN AN
INCREASING TORNADO THREAT STARTING LATE TONIGHT WEST OF THE
MISSISSIPPI RIVER MOVING EAST ACROSS THE MID SOUTH DURING THE DAY
AS THE FRONT PUSHES EAST TO THE TENNESSEE RIVER AROUND 21Z. THERE
WILL ALSO BE A HAIL AND DAMAGING WIND THREAT AS WELL.

UPDATES TO ZFP AND HWO ARE ALREADY ISSUED.

.PREV DISCUSSION... /ISSUED 235 PM CST WED FEB 28 2007/

SEVERE WEATHER EVENT APPEARS LIKELY FOR THE MIDSOUTH LATE TONIGHT
AND THURSDAY. LIKE LAST SATURDAY...INSTABILITY WEAK TO MODERATE AT
BEST... THOUGH ITS DIFFICULT TO IMAGINE STRONGER WIND SHEAR. THIS
WILL LEAD TO A THREAT OF ISOLATED TORNADOES...SHOULD STORMS
DEVELOP DEEP ENOUGH UPDRAFTS AND CAN BECOME ROOTED IN THE BOUNDARY
LAYER. MID LEVEL LAPSE RATES OF 7 TO 7.5 DEG C WILL AID THE
POTENTIAL FOR LARGE HAIL.

AT DISCUSSION TIME...GOES WATER VAPOR IMAGERY SHOWED AN UPPER
LEVEL TROF OVER THE GREAT BASIN. A DOWNSTREAM SHORTWAVE TROF WAS
NOTED NEAR KANSAS CITY. SOUTH OF THIS LEAD SHORTWAVE...AN ACTIVE
SOUTHERN BRANCH OF THE UPPER JET WAS SPREADING CONSIDERABLE HIGH
CLOUDS INTO THE MIDSOUTH. THE GREAT BASIN UPPER LOW WILL LIFT TO
NORTHEAST KS...WITH AN ASSOCIATED SURFACE LOW OVER NORTHERN MO BY
DAYBREAK THURSDAY. THE MIDSOUTH WILL REMAIN IN THE WARM SECTOR
OVERNIGHT...WITH ISOLATED SHOWERS AND STORMS EXPECTED NEAR A
NORTHWARD ADVANCING WARM FRONT.

SCATTERED TO NUMEROUS STORMS WILL LIKELY DEVELOP OVER AR
OVERNIGHT... SPREADING INTO NORTHEAST AND EAST CENTRAL AR TOWARD
MORNING. ALTHOUGH NOT NECESSARILY DEPICTED IN THE MODEL QPF
FIELDS...EXPECT A BROKEN TO LINEAR CONVECTIVE LINE ALONG AND
AHEAD OF THE EASTWARD MOVING COLD FRONT. THIS AREA WILL BE UNDER
STRONGLY DIFFLUENT FLOW ALOFT...OVERSPREADING 0 TO 3 KM HELICITIES
IN EXCESS 700 M2/S2...AT LEAST ACCORDING TO THE 12Z NAM MODEL.
EXPECT THE COLD FRONT TO SWEEP THROUGH THE MIDSOUTH DURING LATE
MORNING AND EARLY AFTERNOON. TORNADO THREAT WILL CONTINUE NEAR THE
EASTWARD ADVANCING COLD FRONTAL BOUNDARY DURING THE DAY. LIMITING THE
SEVERE POTENTIAL SOMEWHAT...BOUNDARY LAYER CAPES MAINLY BELOW
1000 J/KG.

COOLER...DRIER AIR SPREADS THROUGH THE MIDSOUTH THURSDAY
EVENING...WITH RELATIVELY UNEVENTFUL WEATHER EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK.

HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED AND A SPECIAL WEATHER
STATEMENT ISSUED REGARDING THE SEVERE WEATHER THREAT TONIGHT AND
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  68  43  67 /  70  70  10  10
MKL  58  68  38  61 /  60  70  10  10
JBR  57  66  38  62 /  70  60  10  10
TUP  57  72  40  64 /  60  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

SJM/PWB
Hazardous weather outlook, Feb 28, 9:40 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CST WED FEB 28 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
940 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH 6 AM TO THE NORTH
AND WEST OF A IUKA MISSISSIPPI THROUGH NEW ALBANY MISSISSIPPI TO
COFFEEVILLE MISSISSIPPI LINE. LARGE HAIL WILL BE THE PRIMARY THREAT
OVER THE SLIGHT RISK AREA OVERNIGHT WITH DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE WEST OF THE MISSISSIPPI RIVER TOWARD DAYBREAK.

A MOIST AND MODERATELY UNSTABLE AIRMASS WILL CONTINUE TO SPREAD FROM
THE ARKLATEX REGION INTO THE MIDSOUTH OVERNIGHT...IN ADVANCE OF A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM LIFTING INTO THE CENTRAL
PLAINS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER
ARKANSAS AND MOVE ACROSS THE MID SOUTH AFTER MIDNIGHT. THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL. TOWARD DAYBREAK INSTABILITY
WILL INCREASE WEST OF THE MISSISSIPPI RIVER. THIS INCREASING
INSTABILITY COMBINED WITH VERY STRONG WIND SHEAR WILL BE SUFFICIENT
TO SUPPORT THE DEVELOPMENT OF DESTRUCTIVE AND FAST MOVING TORNADOES
LATE TONIGHT WEST OF MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS THE MID SOUTH ON
THURSDAY. A COLD FRONT WILL PUSH THROUGH THE MID SOUTH THURSDAY. THE
TORNADO...DAMAGING WINDS AND LARGE HAIL THREAT WILL CONTINUE OVER
THE MIDSOUTH ON THURSDAY...SPREADING EAST FROM EASTERN ARKANSAS
AROUND DAYBREAK...TO THE TENNESSEE RIVER VALLEY AND NORTHEAST
MISSISSIPPI IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE TONIGHT...MAINLY WEST
OF THE MISSISSIPPI RIVER...AND ACROSS THE ENTIRE MID SOUTH DURING
THE DAYLIGHT HOURS THURSDAY.

SJM

In the hours before

Special weather statement, Feb 28, 11:28 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CST WED FEB 28 2007

MSZ002-TNZ089-010600-
MARSHALL MS-FAYETTE TN-
1128 PM CST WED FEB 28 2007

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE AND MARSHALL
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES NORTH OF BYHALIA AT 1128 PM CST...MOVING NORTHEAST AT
55 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN FAYETTE AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Mar 1, 12:15 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 AM CST THU MAR 1 2007

TNZ020-021-052-010645-
CARROLL TN-GIBSON TN-MADISON TN-
1215 AM CST THU MAR 1 2007

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...GIBSON AND
MADISON COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES NORTHEAST OF MERCER AT 1215 AM CST...MOVING NORTHEAST
AT 60 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL...GIBSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HUMBOLDT...JACKSON AND MILAN...SHOULD MONITOR THIS STORM
CLOSELY.
Local storm report, Mar 1, 12:36 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             TUPELO                  34.26N 88.73W
03/01/2007  M1.00 INCH       LEE                MS   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL REPORTED. STRONG GUSTY WINDS
            ALSO REPORTED.

&&

MBS
Local storm report, Mar 1, 12:41 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             MEDINA                  35.80N 88.77W
03/01/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

MBS
Local storm report, Mar 1, 1:10 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             JACKSON                 35.63N 88.83W
03/01/2007  M1.25 INCH       MADISON            TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL.

&&

MBS
Local storm report, Mar 1, 1:15 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HAIL             COTTAGE GROVE           36.38N 88.48W
03/01/2007  M1.25 INCH       HENRY              TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL.

&&

MBS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:22 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee23 min
Mar 1, 12:59 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall31 min
Mar 1, 1:29 AM CSTSevere Thunderstorm WarningMEGBenton, Tippah31 min
Mar 1, 2:58 AM CSTSevere Thunderstorm WarningMEGLee32 min
Mar 1, 3:11 AM CSTSevere Thunderstorm WarningMEGPrentiss34 min
Mar 1, 9:58 AM CSTSevere Thunderstorm WarningMEGLee, Pontotoc32 min
Mar 1, 10:07 AM CSTTornado WarningMEGLee23 min
Mar 1, 10:23 AM CSTTornado WarningMEGItawamba, Prentiss37 min
Mar 1, 10:45 AM CSTTornado WarningMEGTishomingo24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.